Learn how to use Mayo Clinic Connect
Request an Appointment
Any insights on what causes shaking and being extremely cold during/after chemotherapy treatment?
Are you on Oxaliplatin? That gave me extreme cold sensitivity as a side effect. It would affect my whole body on the day of chemo, but then just my hands and feet for a few days after. My daughter bought me a pair of light gloves with finger pads to let me text and scroll through my phone during those times. They helped a lot. You should report this to your oncologist and ask if there is anything you can do to reduce the side effects. But if you are on Oxaliplatin, make sure you report any signs of neuropathy (numbness,tingling) in your fingers as soon as you start feeling them. My oncologist took me off that one drug when I started experiencing neuropathy (I kept taking the others in the chemo "cocktail"). He said that if I stayed on it, the neuropathy would only get worse and be irreversible. Because we acted quickly, my neuropathy is mild and has slowly improved over the past 10 months. I'm sorry you're going through this.
I too was on Oxaliplatin for sometime. I experienced those same side affects but the drug was extremely effective for my cancer so I stayed the course. I started on this drug in 2015. I no longer take it because my cancer is in a maintenance stage and I take Capcetabine. My neuropathy has slowly dissipated. I guess I've traded one set of side affects for another but I'm blessed to have no active cancer at this stage. By the way I was diagnosed with Pancreatic Cancer.
@minimia, shaking and extreme chills together (rigors) was an sign of bacteremia (bacteria in the blood) for my brother who recently had a liver transplant. He, of course, is not on the types of drugs a chemo patient takes. But, please be careful and talk to your MDs.
@minimia The 3 members have given you excellent answers about what you’re experiencing with oxaliplatin. Be sure to call the oncologist and tell her about your symptoms. Sometimes they are able to give pre-meds to help with side effects.
Here is some information on the side effects of oxaliplatin
Can you let us know what you learn?
Bilirubin was high so redid ERCP; all good now they want to do intervention radiology tube procedure with the chemo therapy – Does anyone have experience with this protocol
Jump to this post
@minimia You said “an intervention radiology tube procedure with the chemotherapy.” Do you mean that you will have a catheter placed for further chemo treatment?
Hello, I am not exactly sure for my mother in law was trying to explain – so I just read the Dr notes that state he received hi 6 cycle of chemo; plan is to do restaging scan after 8 cycles ; then re-evaluate with surgery (he is borderline resectable) for future treatment options; One option would be to consider chemoradiation therapy followed by surgical resecton; If surgical resection is not possible then he could have definite chemoradiation therapy.
@minimia. Do I understand correctly, your father in law has the cancer? How old is he and what type of cancer?
The chemo that is being done now is to hopefully shrink the tumor to make surgery more possible. Otherwise, they will do chemotherapy/radiation. We can help you find answers once we know what type of cancer you’re dealing with
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In